MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX40008UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure, attempts were made to use two resolute onyx drug eluting stents to treat a severely tortuous and calcified lesion, located in the proximal right coronary artery.There were no abnormalities in relation to anatomy.There was no damage noted to packaging.The devices were inspected with no issues identified.The lesion was pre-dilated.The devices did pass through a previously-deployed stent.Resistance was encountered when advancing the devices.It was reported that one medtronic stent (3.5x38 resolute onyx) was successful implanted in the rca.An attempt was then made to push a 4.0 x 08 resolute onyx des distal to the first stent.However, the device could not pass through the deployed stent.The 4.0 x 08 device was then removed and lifted struts were noted in the middle of the stent.A guideliner was used and another attempt was made to use another resolute onyx 4.0x8.However the same problem occurred.The device could not cross the deployed stent and the stent was then noted to be deformed.The procedure was completed using a balloon.Patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: a kink was evident on the hypotube 5.5cm distal to the strain relief.The stent was positioned on the balloon between the marker bands but not meeting specifications due to the deformation of proximal stent wrap.Deformation was evident to the 9th distal stent wraps with struts raised and stretched.Slight deformation was evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7547746
Report Number9612164-2018-01244
Device Sequence Number16610083
Product Code NIQ
UDI-Device Identifier00643169557147
UDI-Public00643169557147
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Catalogue NumberRONYX40008UX
Device Lot Number0008772767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date05/28/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1